Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 13, 2005, 10:09 AM CST for George County, Mississippi; Wilcox County, Alabama. It was in force for 40 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 10:09 AM CST (16:09 UTC)
- Expired
- Feb 22, 2005, 7:15 PM CST
- In force
- 40 days
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Wilcox County, AL, George County, MS
The radar
The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 5:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 131610 SVRMOB MSC039-131645- /X.NEW.KMOB.SV.W.0001.050113T1609Z-050113T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1009 AM CST THU JAN 13 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1045 AM CST * AT 1005 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LUCEDALE TO BASIN...OR ALONG A LINE EXTENDING FROM LUCEDALE TO 12 MILES SOUTHWEST OF LUCEDALE...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SHIPMAN AND AGRICOLA BY 1020 AM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED. LAT...LON 3096 8865 3077 8870 3077 8847 3098 8844 $$
2 follow-up statements
000 WUUS54 KMOB 230044 SVRMOB ALC131-230115- /O.NEW.KMOB.SV.W.0001.050223T0042Z-050223T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 642 PM CST TUE FEB 22 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILCOX COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 715 PM CST * AT 638 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF ANNE MARIE...OR ABOUT 18 MILES SOUTH OF LINDEN...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANNE MARIE AND KIMBROUGH BY 705 PM CST LAMISON BY 710 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER UNTIL THE STORM HAS PASSED. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. REPEAT...SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3214 8782 3201 8775 3197 8744 3220 8747 $$
000 WWUS54 KMOB 230106 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 706 PM CST TUE FEB 22 2005 ALC131-230115- /O.CON.KMOB.SV.W.0001.000000T0000Z-050223T0115Z/ WILCOX AL- 706 PM CST TUE FEB 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CST FOR CENTRAL WILCOX COUNTY... AT 703 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MILLERS FERRY...OR ABOUT 10 MILES NORTHWEST OF CAMDEN...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PRAIRIE BY 700 PM CST MILLERS FERRY AND CANTON BEND BY 710 PM CST LAT...LON 3215 8764 3201 8762 3204 8733 3217 8730 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 3:09 AM CST, 7 hours earlier.
Area forecast discussion, Jan 13, 3:09 AM CST, 7 hours before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 309 AM CST THU JAN 13 2005 CORRECTED PRELIMINARY POPS BELOW .SHORT TERM...PRESSURE GRADIENT HAS TIGHTENED UP OVER THE FORECAST AREA BETWEEN RIDGE OF HIGH PRESSURE OFF THE MID ATLANTIC COAST AND APPROACHING FRONT FROM THE WEST. QUITE A BIT GOING ON JUST UPSTREAM WITH FRONT...WHERE CONVERGENCE IS MAXIMIZED AND THUNDERSTORMS ARE ALIGNED IN A LINEAR FASHION FROM OFF THE SOUTHEAST TEXAS COAST...UP THROUGH EASTERN ARKANSAS. WE HAVE BEEN SEEING WEATHER WATCH BOXES EXPANDING EASTWARD. BUT AT TIME OF WRITING...BOXES REMAIN WEST OF FORECAST AREA. WOULDNT BE AT ALL SURPRISED TO SEE A WATCH BOX GO UP LATER ON THIS SHIFT OR INTO THE EARLY PORTION OF THE DAY SHIFT AS LINE/FRONT CONTINUE EAST TOWARD THE AREA. OF UTMOST CONCERN IS THE DEGREE OF SHEAR AVAILABLE FOR STRONG...DEEP AND PERSISTENT ROTATING THUNDERSTORM UPDRAFTS TODAY. LATEST INFORMATION FROM LAPS DATA SHOWS SURFACE BASED HELICITIES WELL OVER 200 M2/S2 OVER MUCH OF THE AREA...UP TO OVER 300 M2/S2 OVER THE NORTHWEST ZONES. AS A RESULT OF THESE FINDINGS...THE POTENTIAL DOES EXIST FOR BRIEF STRONG WIND GUSTS AND ISOLATED TORNADOES TODAY AS REGION OF DEEP LAYER LIFT SWINGS THROUGH THE AREA. FRONT LOOKS TO COME THROUGH THE HEART OF THE AREA AROUND THE NOON HOUR. OVER THE EASTERN ZONES TONIGHT...WILL HAVE HIGHER COVERAGES OF SHOWERS AND THUNDERSTORMS AS FRONT SLOWER TO CLEAR THERE. WITH PASSAGE OF LOW TO MID LEVEL TROF AXIS BY SUNRISE FRIDAY...CLOUDS ARE EXPECTED TO DECREASE INTO THE DAY. IN THE WAKE OF THE FRONT...TEMPERATURES BACK DOWN CLOSER TO SEASONAL FRIDAY THROUGH SATURDAY. && .EXTENDED...STRONG RIDGE OF CANADIAN HIGH PRESSURE INFLUENCES THE LOCAL AREA WITH BRISK NORTHERLY WINDS THIS WEEKEND CONTINUING THROUGH MONDAY. THE HIGH SETTLES SOUTHWARD BY THE MIDDLE OF NEXT WEEK...WITH WINDS TAPERING OFF. NIGHTS COLD...DAYS COOL. NOT LOOKING AT MUCH IN THE WAY OF PRECIPITATION THROUGH WEDNESDAY. /10 && .MARINE...UPDATED THE COASTAL ZONES EARLIER TO ADD SMALL CRAFT ADVISORIES TO MOBILE BAY. SMALL CRAFT ADVISORY WILL CONTINUE...LIKELY INTO FRIDAY NIGHT FOR BAY AND INTO SATURDAY FOR OFFSHORE WATERS. COLD FRONT EXPECTED TO ARRIVE LATER THIS AFTERNOON OR EARLY EVENING WITH A PREFRONTAL SQUALL LINE PRODUCING WIND GUSTS IN EXCESS OF GALE FORCE AT TIMES. NORTH AND NORTHWEST WINDS WILL EASE UP BY LATER SATURDAY BUT NIGHTTIME WINDS WILL INCREASE A BIT AS COOLER AIR FLOWS OVER THE NEARSHORE WATERS. LITTLE PAST THIS PACKAGE...BUT LOOKS LIKE A GOOD REENFORCEMENT OF HIGH PRESSURE THE FIRST OF THE WEEK WILL SEND NORTHEAST WINDS BACK UP TO ADVISORY LEVELS. /11 && .FIRE...NO SHORT TERM CONCERNS. DRIEST AIR COMES TO THE AREA OVER THE EXTENDED RANGE WITH THE STRONG HIGH BUILDING IN FROM THE NORTH. WIND SPEEDS MODERATE TO STRONG UP THROUGH MONDAY. /10 && .PRELIMINARY TEMPS / POPS... MOBILE 69 41 61 33 / 100 70 05 05 PENSACOLA 71 48 61 37 / 100 90 05 05 DESTIN 70 52 63 42 / 100 90 05 05 EVERGREEN 70 44 56 29 / 100 80 05 05 WAYNESBORO 68 39 55 29 / 100 50 05 05 CAMDEN 71 40 56 29 / 100 70 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY IN EFFECT GMZ630-650-670. FL...SMALL CRAFT ADVISORY IN EFFECT GMZ655-675. MS...NONE. && 10
Hazardous weather outlook, Jan 13, 5:30 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CST THU JAN 13 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A LINE OF THUNDERSTORMS...SOME POSSIBLY SEVERE WILL MOVE FROM WEST TO EAST ACROSS THE AREA LATER THIS MORNING THROUGH EARLY EVENING. THE LINE OF THUNDERSTORMS ARE EXPECTED TO MOVE OVER INLAND SOUTHEAST MISSISSIPPI BETWEEN 9 AM AND NOON...THEN MOVE EAST INTO SOUTHWEST ALABAMA THIS AFTERNOON. THE SQUALL LINE IS EXPECTED TO MOVE EAST OF INTERSTATE 65 BY LATE AFTERNOON AND ACROSS THE WEST FLORIDA PANHANDLE AND ADJACENT ALABAMA COUNTIES BEFORE NIGHTFALL TONIGHT. STRONG...DAMAGING WINDS...HAIL AND ISOLATED TORNADOS WILL BE THE PRIMARY SEVERE WEATHER THREAT. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE GULF WATERS AND MOVING NORTH THIS MORNING WILL BECOME MORE NUMEROUS IN ADVANCE OF THE SQUALL LINE. SOME OF THESE STORMS MAY ALSO PRODUCE DAMAGING WINDS AND ISOLATED TORNADOS...ESPECIALLY NEAR THE COAST WHERE THE LOW LEVEL WINDS WILL BE MORE FAVORABLE FOR ISOLATED TORNADOS. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED A LARGE PART OF THE CENTRAL GULF COAST UNDER A SLIGHT RISK FOR SEVERE WEATHER TODAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MUCH COLDER AIR WILL BEGIN TO ARRIVE ON FRIDAY WITH LOW TEMPERATURES NEAR FREEZING EXPECTED OVER THE WEEKEND...EXCEPT THE COASTAL STRIP. INLAND COUNTIES ARE EXPECTED TO BE BELOW FREEZING FOR LOW TEMPERATURES. THE FIRST OF THE WEEK WILL SEE A REENFORCEMENT OF THE COLD AIR WITH LOWEST TEMPERATURES WELL BELOW FREEZING...EXCEPT ON THE BEACHES BY TUESDAY MORNING.
In the hours before
Special weather statement, Jan 13, 6:15 AM CST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 615 AM CST THU JAN 13 2005 ALZ055-131230- MONROE- 615 AM CST THU JAN 13 2005 TORNADO WATCH NUMBER 9 DOES NOT INCLUDE MONROE COUNTY IN SOUTH CENTRAL ALABAMA...IT WAS INCLUDED BY MISTAKE. STRONG...POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATER TODAY OVER PARTS OF SOUTH CENTRAL ALABAMA AND A WATCH MAY BE REQUIRED LATER. IN THE MOBILE FORECAST AREA...ALABAMA COUNTIES IN THE WATCH ARE... CLARKE...WASHINGTON...WILCOX AND CHOCTAW. ...IN MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. TORNADO WATCH NUMBER 9 IS IN EFFECT UNTIL 11 AM CST.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 8:38 AM CST | Tornado Warning | MOB | Wayne | 37 min |
| Jan 13, 8:58 AM CST | Tornado Warning | MOB | Perry | 72 days |
| Jan 13, 9:10 AM CST | Tornado Warning | MOB | Greene | 73 days |
| Jan 13, 9:16 AM CST | Tornado Warning | MOB | Baldwin, Washington | 73 days |
| Jan 13, 11:39 AM CST | Special Marine Warning | MOB | 2 hr | |
| Jan 13, 1:40 PM CST | Special Marine Warning | MOB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.